Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 34, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 27, 2012, 12:59 AM MDT for 7 counties in Idaho. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 12:59 AM MDT (06:59 UTC)
- Expired
- Aug 27, 2012, 6:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 3648 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WWUS85 KPIH 270659 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1259 AM MDT MON AUG 27 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413... IDZ413-271200- /O.NEW.KPIH.FW.W.0034.120827T0659Z-120827T1200Z/ CARIBOU RANGE/CARIBOU NF- 1259 AM MDT MON AUG 27 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: UNTIL 6 AM MDT MONDAY. * THUNDERSTORMS: WIDELY SCATTERED IN COVERAGE. * OUTFLOW WINDS: GUSTS UP TO 40 MPH. * PRECIPITATION: MOST STORMS LESS THAN 0.10 INCH. LOCALLY HEAVIERAMOUNTS ARE POSSIBLE. * IMPACTS: NEW FIRE STARTS ARE LIKELY FROM LIGHTNING. GUSTY WINDS COULD SPREAD EXISTING FIRES IN AN UNEXPECTED DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
485 WWUS85 KPIH 270924 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 324 AM MDT MON AUG 27 2012 IDZ413-271030- /O.CAN.KPIH.FW.W.0034.000000T0000Z-120827T1200Z/ CARIBOU RANGE/CARIBOU NF- 324 AM MDT MON AUG 27 2012 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 1:49 PM MDT, 11 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 1:49 PM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT SUN AUG 26 2012 .SHORT TERM...HIGH PRESSURE RIDGE IS BUILDING NORTHWARD TODAY IN RESPONSE TO EASTERN PACIFIC LOW AD ALONG WITH IT MOISTURE HAS MOVED INTO SOUTHEAST IDAHO. BEST FORCING FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE ROUGHLY FROM TWIN FALLS THROUGH SUN VALLEY TO SOUTHWEST MONTANA....PERHAPS CATCHING MONIDA PASS LATER THIS EVENING. SURFACE LOW PRESSURE WAVE DEVELOPED THIS MORNING IN NORTH CENTRAL NEVADA AND WILL PROPAGATE INTO MONTANA BY MONDAY. THIS INCREASES SOUTH WINDS IN THE SNAKE PLAIN AND THE SOUTH CENTRAL HIGHLANDS RIDGE TOPS REMAIN BREEZY...15 TO 25 MPH...TONIGHT...AND LOCALLY GUSTY IN THE FOOT HILLS SOUTH SIDE OF INTERSTATE 86. SOUTHERLY WINDS 10 TO 20 MPH ALSO EXPECTED IN THE UPPER AND LOWER SNAKE PLAIN MONDAY. UNSTABLE MOIST AIR MOVES ACROSS THE DIVIDE MONDAY...VERY ISOLATED AFTERNOON SHOWERS NEAR THE MONTANA AND WYOMING BORDERS. MODELS HAVE BEEN CONSISTENT WITH RATHER DRY AIR IN SOUTHWESTERLY FLOW MOVING IN TUESDAY. RS .LONG TERM...THE LOW NEAR THE WASHINGTON COAST MOVES NORTHEAST WEDNESDAY...THE ASSOCIATED SURFACE FRONT SWEEPING SOUTHEAST IDAHO AROUND NOON TIME. BREEZY TO WINDY MOST AREAS EXPECTED WHILE SHOWERS WILL BE LIMITED TO NORTHERN IDAHO AND POSSIBLY THE FAR SOUTHEAST CORNER NEAR BEAR LAKE. PATTERN REMAINS MOSTLY SOUTHWEST FLOW THE END OF THE WEEK...A SECOND LOW PRESSURE DISTURBANCE OFF THE PACIFIC CROSSING THE PAN HANDLE FRIDAY. POTENTIAL FOR RAIN IS MINIMAL...MOSTLY THE MOIST UNSTABLE AIR OVER UTAH NIPPING OUR SOUTHERN BORDER AND THE CARIBOU HIGHLANDS. WHICH THE MODELS DIFFER ON FROM RUN TO RUN. RS && .AIR STAGNATION...SURFACE LOW MOVING FROM SOUTHWEST IDAHO TO MONTANA BY MONDAY WILL KEEP SNAKE PLAIN WINDS FROM THE SOUTH AND BREEZY AT TIMES OVER THE SOUTH CENTRAL AND EASTERN HIGHLANDS. IN THE CENTRAL MOUNTAINS...SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH AT RIDGE TOP. THE INTERIOR VALLEY AREAS WILL PROBABLY DECOUPLE TONIGHT WITH INVERSIONS SHOWING. THE BIRCH CREEK AND LITTLE LOSS VALLEYS MAY MAINTAIN SOME MIXING AND SOUTHEAST WINDS OVER NIGHT AS A RESULT OF THE SURFACE LOW TRACKING TO MONTANA. RS && .AVIATION...MONSOON MOISTURE IS MOVING BACK INTO ID TODAY...WITH WIDELY SCT TSTMS DEVELOPING OVER THE MTNS THIS AFTN AND EVE. ISOLD TSTMS ARE POSSIBLE IN THE VALLEYS. BRIEF GUSTY WINDS ARE POSSIBLE WITH TSTMS. OVERALL CONDITIONS WILL REMAIN VFR...WITH THE EXCEPTION OF VIS REDUCTION DUE TO SMOKE AT KSUN. ISOLATED STORMS ARE POSSIBLE OVERNIGHT ACROSS NORTHERN AREAS. EXPECT BREEZY SOUTHERLY WINDS MOST AREAS TOMORROW. KEYES/HEDGES && .FIRE WEATHER...MONSOON MOISTURE IS FLOWING BACK INTO IDAHO TODAY... AND WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN AREAS AND THE UPPER SNAKE HIGHLANDS. A RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT FOR FIRE ZONES 409/411/412/475/476/477 THROUGH MIDNIGHT. GUSTY WINDS OVER 40 MPH ARE ALSO POSSIBLE NEAR THUNDERSTORMS.ELSEWHERE...ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE. AFTERNOON HUMIDITY READINGS WILL BE LOW AGAIN TODAY...BUT WINDS ARE NOT EXPECTED TO BE QUITE STRONG ENOUGH TO REACH CRITICAL LEVELS OUTSIDE OF STORMS. MONDAY AND TUESDAY LOOK DRY...BUT A VIGOROUS UPPER TROUGH MOVES INTO THE PAC NW TUE NIGHT. THIS SYSTEM IS EXPECTED TO BE DRY...BUT WILL PRODUCE STRONG WINDS ACROSS THE AREA ON WED. KEYES/HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ409-411-412-475>477. &&
Hazardous weather outlook, Aug 26, 9:52 AM MDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 952 AM MDT SUN AUG 26 2012 IDZ017>025-031-032-271200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 952 AM MDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE CENTRAL MOUNTAINS...MAGIC VALLEY...SOUTHERN HIGHLANDS AND UPPER SNAKE HIGHLANDS. LITTLE RAINFALL IS EXPECTED WITH GUSTY WINDS OVER 40 MPH POSSIBLE. RED FLAG WARNINGS ARE NOW IN EFFECT THROUGH MIDNIGHT FOR FIRE WEATHER ZONES 409...411...412...475...476 AND 477. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BRINGING MODERATE TO STRONG WINDS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 26, 7:16 PM MDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
716 PM MDT SUN AUG 26 2012
IDZ017-022-031-270215-
MINIDOKA ID-LINCOLN ID-CASSIA ID-BLAINE ID-
716 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
CASSIA COUNTY IN SOUTH CENTRAL IDAHO
LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 815 PM MDT
AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JEROME TO JACKPOT NEVADA...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS LINE OF
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SHOSHONE...
RICHFIELD...
CAREY...
BURLEY...
OAKLEY...
ALBION...
MALTA...
THIS LINE OF STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4201 11429 4241 11429 4242 11409 4251 11407
4254 11394 4276 11395 4276 11405 4280 11407
4280 11434 4284 11439 4285 11458 4318 11458
4321 11438 4323 11438 4336 11384 4201 11310
TIME...MOT...LOC 0112Z 224DEG 36KT 4278 11435
DSHLocal storm report, Aug 26, 9:05 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
905 PM MDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 6 NW MINIDOKA 42.82N 113.57W
08/26/2012 M60 MPH MINIDOKA ID MESONET
&&
DSHSpecial weather statement, Aug 26, 10:11 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1011 PM MDT SUN AUG 26 2012
IDZ020-021-270515-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-BANNOCK ID-
1011 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 1115 PM MDT
AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM NEAR SPRINGFIELD..MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD AND FORT HALL EAGLE LODGE...
TABER...
MORELAND...
BLACKFOOT...
ROSE...
SHELLEY AND GOSHEN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4318 11194 4288 11260 4321 11301 4328 11301
4329 11304 4377 11253 4328 11186
TIME...MOT...LOC 0411Z 229DEG 31KT 4313 11270
DSHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:06 PM MDT | Special Weather Statement | PIH | Bingham, Butte, Jefferson | 54 min |
| Aug 26, 6:17 PM MDT | Special Weather Statement | PIH | Custer | 43 min |
| Aug 26, 7:16 PM MDT | Special Weather Statement | PIH | Cassia, Lincoln, Minidoka | 59 min |
| Aug 26, 7:37 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 38 min |
| Aug 26, 8:12 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 48 min |
| Aug 26, 10:11 PM MDT | Special Weather Statement | PIH | Bingham | 64 min |
| Aug 27, 2:04 PM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 12 more | 27 hr |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.